Hail, Miami-Dade
- When
- July 24, 1:05 PM EST
- Where
- Miami-Dade County, North Miami
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 25.880, -80.180
More severe weather over parts of South Florida on July 24rd as a mid to upper level trough continued over the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
More severe weather over parts of South Florida on July 24rd as a mid to upper level trough continued over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 24, 8:55 AM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 955 AM EDT TUE JUL 24 2007 .UPDATE...WEAK PRESSURE PATTERN CONTINUES WITH A TROUGH EXTENDING FROM A LOW IN THE NORTHERN GULF TO THE SOUTHWEST SECTIONS OF SOUTH FLORIDA. ALSO WITH SW FLOW, LOTS OF MOISTURE AND INSTABILITY, THAT IS THE REASON FOR THE SCT ACTIVITY OVER THE SW COAST. CIRRUS CANOPY IS SPREADING TO THE EAST COAST WHICH WILL DELAY THE HEATING TODAY. AS THE WEST COAST ACTIVITY DECREASES, THE CANOPY WILL THIN AND THE HEATING WILL INCREASE. EXPECT EAST COAST SEA BREEZE TO FORM AFTER NOON AND DEVELOP SHOWERS AND STORMS AND THEN MOVEMENT WILL BE BACK TO THE EAST COAST. 12Z SOUNDING SHOWS MEAN FLOW TO THE NE AT 9 KNOTS. HAVE KEPT IN 80 POPS FOR NOW BUT IN A FEW HOURS WE MAY HAVE TO TRIM THE SW COAST TO SCT WITH ANOTHER UPDATE. .AVIATION... SCATTERED THUNDERSTORMS CONTINUE TO ROLL ONSHORE ACROSS WEST COAST IN KAPF VICINITY THIS MORNING...AND THIS TREND SHOULD CONTINUE UNTIL MIDDAY/EARLY AFTERNOON HOURS BEFORE LAND HEATS UP AND CONVECTION BEGINS DEVELOPING INLAND FROM KAPF. LAND BREEZE CONTINUES AT MID MORNING AT THE EAST COAST TERMINALS...BUT SEA BREEZE IS ALREADY SHOWING SIGNS OF DEVELOPING AS MIAMI BEACH HAS GONE TO AN ESE WIND. EXPECT ALL EAST COAST TERMINALS TO GO TO ESE BY MIDDAY...AND WITH EXTREME INSTABILITY EXPECT NUMEROUS TSTORMS TO DEVELOP IN VICINITY OF EAST COAST TERMINALS AROUND 17Z OR SO...AND WITH SLOW MOVEMENT COULD REMAIN IN VICINITY OF THE TERMINALS THROUGH EARLY EVENING. CARRIED A TEMPO GROUP FROM 17-21Z IN THE 12Z TAF PACKAGE DUE TO HIGH PROBABILITY OF PRECIP TODAY. && .PREV DISCUSSION... /ISSUED 328 AM EDT TUE JUL 24 2007/ DISCUSSION...CURRENTLY A WEAK TROUGH RUNS SE FROM A WEAK SURFACE LOW OVER THE N GULF OF MEX SE THROUGH S FLA. RADAR INDICATES QUITE A BIT OF CONVECTION OVER THE GULF AND JUST E OF THE TROUGH OVER THE ATLC OFF OF MIAMI-DADE AND BROWARD COUNTIES. A CLOSED UPPER LOW OVER THE N PORTIONS OF THE OH RIVER VALLEY WILL SLOWLY MOVE NORTHWARD INTO THE GREAT LAKES AREA THROUGH FRI WHEN A SHORT WAVE MOVING SE OVER THE RKY MTN RIDGE WEAKENS THE LOW AND SWEEPS THE SYSTEM NE INTO E CANADA. THE MOVEMENT OF THIS CLOSED LOW ALLOWS THE ATLC RIDGE TO REBUILD W OVER S FLA AND INTO THE GULF. OVER THE WEEKEND THE E COAST TROUGH DEEPENS AGAIN WITH THE FLA PENINSULA IN A COL BETWEEN HIGH PRES CENTERED OVER THE GULF AND THE ATLC RIDGE TO THE E. THROUGH THIS FORECAST PERIOD...THE ATMOSPHERE REMAINS QUITE MOIST. THE SURFACE BOUNDARY TODAY AND E/W COAST SEA BREEZES...PROVIDE AMPLE CONVECTION POINTS THROUGH THE PERIOD. INCREASING SE FLOW (E SEA BREEZES TODAY AND WED AND A GENERAL LOW LEVEL EASTERLY FLOW AS THE SURFACE RIDGE BEGINS TO BUILD IN) LEADS TO SOME VEERING WINDS TO LEAD TO SOME STRONG STORMS AGAIN DUMPING LOCALLY HEAVY RAIN AND POSSIBLE WITH GUSTY WINDS. STEERING WINDS WILL BE SW TODAY AND W WED BUT THE ENCROACHING ATLC RIDGE MOVING W WILL SHIFT THE STEERING FLOW TO EASTERLY THU AND FRI BEFORE FLOW INTO THE DEEPENING E COAST TROUGH SHIFTS STEERING TO WESTERLY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. AVIATION...MOSTLY VFR CONDITIONS CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT AND INTO TUESDAY MORNING. ALTHOUGH A FEW THUNDERSTORMS MAY DEVELOP OVER THE COASTAL GULF WATERS DURING THE EARLY MORNING HOURS AND DRIFT TOWARD SHORE MUCH LIKE THE PREVIOUS FEW NIGHTS... LEFT VCTS IN APF INTO THE EVENING. FOR THE REST OF THE AREA NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTH FLORIDA MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS AND ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. OVERALL WINDS WILL REMAIN ON THE LIGHT SIDE, BUT WINDS MAY BE HIGHER AND ERRATIC IN AND NEAR STORMS. MARINE...WINDS GENERALLY 10 KNOTS OR LESS WITH SEAS MOSTLY LESS THAN 4 FEET THROUGH THE PERIOD. FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 78 89 78 / 80 40 60 30 FORT LAUDERDALE 90 79 89 79 / 80 40 60 30 MIAMI 91 78 90 78 / 80 40 60 30 NAPLES 90 75 92 76 / 80 40 60 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...65/GS
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1142 AM EDT TUE JUL 24 2007 FLZ063-066>075-168-172>174-250345- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1141 AM EDT TUE JUL 24 2007 ...NUMEROUS THUNDERSTORMS EXPECTED TODAY... ...SOME STRONG THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ACROSS SOUTH FLORIDA DURING THE MID DAY HOURS AND CONTINUE TO INCREASE IN COVERAGE AND BECOME NUMEROUS BY MID AFTERNOON. THE GREATEST THREAT FROM THESE STORMS IS EXPECTED TO BE FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL, BUT DUE TO THE UNSTABLE ATMOSPHERE AND A SURFACE TROUGH ACROSS THE AREA THERE IS A CHANCE THAT STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP AND PRODUCE THE RISK OF HAIL TO AROUND DIME SIZE AND WIND GUSTS TO AROUND 55 MPH. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE COASTAL WATERS TODAY. WIND: IF STRONG STORMS DO DEVELOP THIS AFTERNOON AND EVENING SOME MAY CONTAIN WIND GUSTS TO AROUND 55 MPH. HAIL: IF STRONG STORMS DO DEVELOP THIS AFTERNOON AND EVENING SOME MAY CONTAIN HAIL TO AROUND DIME SIZE. FLOODING: DUE TO THE AMPLE MOISTURE EXPECTED ACROSS SOUTH FLORIDA TODAY HEAVY RAIN WILL LIKELY RESULT FROM THE NUMEROUS TO WIDESPREAD THUNDERSTORMS. THIS WILL PRODUCE PONDING ON ROADWAYS IN ANY POORLY DRAINED AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE BIGGEST THREAT WILL BE FREQUENT LIGHTNING AND HEAVY RAIN, BUT SMALL HAIL AND GUSTY WINDS MAY BE A CONCERN ON SOME DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 119 PM EDT TUE JUL 24 2007 FLZ073-173-241800- INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL- 119 PM EDT TUE JUL 24 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GOULDS...MOVING NORTH AT 5 MPH. THIS STORM WILL AFFECT... GOULDS... COUNTRY WALK... METRO ZOO... PALMETTO BAY... AND SURROUNDING COMMUNITIES. OTHER THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR AND SOUTHWEST OF HOMESTEAD AND MAY BECOME STRONG AS THEY MOVE INTO THE HOMESTEAD AREA. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STRASSBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 130 PM EDT TUE JUL 24 2007 FLZ074-173-241815- METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL- 130 PM EDT TUE JUL 24 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OPA-LOCKA. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... NORTH MIAMI... OPA-LOCKA... BISCAYNE PARK... NORTH MIAMI BEACH... MIAMI SHORES... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STRASSBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT TUE JUL 24 2007 FLZ073-241900- INLAND MIAMI-DADE FL- 203 PM EDT TUE JUL 24 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF INTERSECTION OF KROME AVENUE AND KENDALL DRIVE. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... THE HAMMOCKS... INTERSECTION KROME AND KENDALL DRIVE... KENDALL LAKES... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY ALERT IN CASE A WARNING IS ISSUED STRASSBERG
The Miami radar (KAMX), 38 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50370.